Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
442 Posts
Discussion Starter · #1 ·
My Doc prescribed me ZYPREXA (OLAZANPINE).ZYPREXA is USUSALLY an anti-psychotic drug with some anti-depressif effect (weak).It's an 5-HT2 antagonist[b/] and also a Dopamine antagosnist (5HT-1, 5HT-3, 5HT-4 receptors are not involved). I read that even with low dose (2.5mg) all 5HT-2 receptors are occupied by the drug and not all D receptors are occupied (PET scan study).I had D with pain.This drug CLEARED my D and pain to a large extend. I use actually 2.5 mg. My doc prescribe 5 mg.One benefit (if i can say that) also is an increased appetite. So i gained some weight, not a lot. I just have to control my appetite.This effect is ALSO seen on peoples with no IBS.--SO this drug HAS effect on the gastro-intestinal track.--The first week you may experience dizziness, drozziness, ..etc as with anti-depressive drug.Check here www.rxlist.com and type Zyprexa for drug search.----I thing that it does the job via 5HT-2 receptor.That all i wanted to say.You may ask you doc.I cut the 5mg pill in 4 quarters to start it's use instead of jumping right in the max dose. So the unwanted effect are reduced. I take it by 9 P.M.I'm male so i don't know the effect on female.----Good luck
 

·
Registered
Joined
·
894 Posts
I don't know about anyone else, but after church and family, I can't get on the cpmputer at all on Sundays and then not until after work on MOndays. And I truly hate this thing! I only turn it on when I absolutely have to. Anyway, I am interested and will mention it to my doc, but he's out until mid-October and I don't like the stand-in guy, so I'll have to wait. Thanks for the info, we all have to keep looking and alerting the others to what works for us.
 

·
Registered
Joined
·
442 Posts
Discussion Starter · #4 ·
Sory Trudyg that you can't go on your computer when you want.-------My personal experience with ZYPREXA (OLANZAPINE) is that i was prescribed this med last year and it cleared my D and pain. I was taking the pill in the morning and i was experiencing some drowzziness in the afternoon.On jully i decided to stop taking it to see what will happens.One month after stoping it, my D returned badly every days with the pain. My doc said "you'r not helping yourself".So i'm restarting on it, but i'm taking the pill by 9 P.M. so that i don't experiment drowzziness during the day (i read that the drug concentration is at maximum 6 H after taking it, so the maximum happens during the night).Since i restarted the pill (one week earlier), the D and mainly the pain are gone. I'm sleeping well
, even too much
. No urgency to go to the toilet. A lot less gas.What to say more ...
Have a nice day
 
1 - 6 of 6 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top